Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 17, NWS Fort Worth, TX

February 11, 2008Cooke County, Montague County, Wise County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 11, 2008, 11:00 PM CST for Cooke County, Montague County, Wise County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2008, 11:00 PM CST (05:00 UTC)
Expired
Feb 11, 2008, 11:45 PM CST
In force
45 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Cooke County, TX, Montague County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 106 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 11, 7:57 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
413 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 8:13 PM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Feb 11, 8:13 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
813 PM CST MON FEB 11 2008

.UPDATE...
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF THE NORTHERN
CWA. FRONT IS NOW BEGINNING TO PUSH SOUTH WITH THUNDERSTORMS
EXPECTED TO DEVELOP ALONG AND BEHIND IT DURING THE NEXT FEW HOURS.
EVENING SOUNDING SHOWS COLD MID LEVEL TEMPERATURES OF -19C AT 500
MB WITH STEEP LAPSE RATES ABOVE CAPPING INVERSION. STORMS ARE
EXPECTED TO BE PRIMARILY ELEVATED WITH LARGE HAIL THE MAIN THREAT.
CURRENT FORECAST IS ON TRACK AND CHANGES WERE ESSENTIALLY
COSMETIC. TR.92

&&

.PREV DISCUSSION... /ISSUED 550 PM CST MON FEB 11 2008/

AVIATION...
550 PM CST

COLD FRONT HAS SLOWED THIS AFTERNOON WITH INCREASING LOW-LEVEL
SOUTHERLY FLOW AND UNFAVORABLE ZONAL FLOW ALOFT. AS SHORTWAVE DIVES
SOUTH ALONG THE LEE OF THE ROCKIES...FLOW WILL VEER SHARPLY BEHIND
FRONT. WITH SHORTWAVE TRAILING FRONT...CAP WILL REMAIN AHEAD OF
BOUNDARY. AS A RESULT...MAIN IMPETUS FOR CONVECTION WILL BE
MECHANICAL FORCING NEAR-BOUNDARY. MADE ONLY MINOR ADJUSTMENTS TO
PREVIOUS TAFS...WITH BRIEF WINDOW FOR LINEAR CONVECTION...THEN
TRAILING STRATIFORM RAIN. 25

PREV DISCUSSION...
240 PM CST

LOOKS LIKE THE BEST THREAT FOR THUNDERSTORMS WILL BE ALONG AND
JUST BEHIND THE FRONT TONIGHT AS IT SWEEPS ACROSS THE AREA.
FRONT TIMING LOOKS LIKE RED RIVER AREA NEAR 9 PM...METROPLEX NEAR
1 TO 2 AM...AND FAR SOUTHERN COUNTIES MID TO LATE MORNING. SOME
SUPER CELLS ARE POSSIBLE AND LARGE HAIL AS WELL AS FREQUENT
LIGHTNING WILL BE THE MAIN THREATS. SEVERE THREAT WILL SLOWLY
DECREASE TOWARDS MORNING.

EXPECTING A COOLER TUESDAY WITH HIGHS IN THE 50S...THEN A SLOW
WARM UP WEDNESDAY AND THURSDAY AS SOUTH FLOW RETURNS. FIRE THREAT
WITH THE POST FRONTAL DRY AIR AND NORTH WINDS ON TUESDAY WILL BE
PARTIALLY DEPENDENT ON HOW MUCH RAIN THE AREA GETS...AT THE
PRESENT IT APPEARS THAT MOST OF OUR ZONES WILL SEE PRECIPITATION.
IF IT REMAINS DRY IN THE WEST A GRASS FIRE DANGER STATEMENT MAY
BE NEEDED FOR TUESDAY.

NEXT COLD FRONT ROLLS THROUGH FRIDAY...BUT BY THEN MODELS HAVE
DIVERGED A BIT. GFS/DGEX/ECMWF ALL DIG AN UPPER LOW INTO THE WEST
TEXAS AREA BY FRIDAY NIGHT...BUT ECMWF CONTINUES TO DIG IT SOUTH
SATURDAY MORNING WHILE GFS STARTS TO MOVE IT EAST TOWARDS NORTH
TEXAS. 06Z GFS WAS EVEN FASTER EJECTING THIS SYSTEM. GFS ENSEMBLES
SHOWED A DOUBLE TENDENCY AS WELL...ONE SET OF SOLUTIONS WITH A
TROF NEAR NORTH TEXAS AND ANOTHER SET WITH A TROF FARTHER WEST.
THE 06Z OPERATIONAL GFS WAS EVEN FARTHER EAST WITH THE TROF. THE
GFS SLOWING TREND MAKES ME THINK THE ECMWF MAY HAVE THIS ONE
HANDLED A BIT BETTER. ON SATURDAY...GFS 850MB TEMPS ARE 8 DEGREES
COLDER THAN ECMWF AS WELL. HAVE SORT OF BLENDED THE TWO AS FAR AS
TEMPERATURES GO AND HAVE HINTED AT THE POSSIBILITY OF SOME WINTRY
MIX SATURDAY MORNING OVER THE WESTERN HALF OF THE AREA. WITH THE
COLD AIR IN PLACE AND AN UPPER SYSTEM NEARBY...WINTER WEATHER IS
POSSIBLE ON FRIDAY NIGHT AND SATURDAY MORNING. HOWEVER...I NEED
TO SEE SOME BETTER RUN TO RUN AND MODEL TO MODEL CONTINUITY AND
CONSISTENCY BEFORE THINKING THAT WINTER WEATHER IS LIKELY.

NORTHWEST FLOW ALOFT RETURNS AFTER THIS SYSTEM AND SUNDAY EVENING
THROUGH TUESDAY APPEAR DRY.     /84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  42  57  33  64  47 /  70  20   5   5   5
WACO, TX              50  59  35  63  48 /  60  50   5   5   5
PARIS, TX             43  50  30  58  40 /  80  40   5   5   5
DENTON, TX            42  55  29  62  45 /  70  10   5   5   5
MCKINNEY, TX          43  57  27  62  46 /  70  20   5   5   5
DALLAS, TX            44  56  34  63  48 /  70  20   5   5   5
TERRELL, TX           46  55  33  61  45 /  80  40   5   5   5
CORSICANA, TX         49  55  33  64  47 /  70  50   5   5   5
TEMPLE, TX            52  58  34  65  47 /  60  50   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, Feb 11, 8:04 PM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CST MON FEB 11 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
804 PM CST MON FEB 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM NORTH OF A LINE
FROM PALO PINTO TO DALLAS TO SULPHUR SPRINGS. THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG A COLD FRONT THIS EVENING NEAR THE RED
RIVER...WITH THE STORMS AND THE COLD FRONT MOVING SOUTHEAST OVER THE
REMAINDER OF NORTH TEXAS OVERNIGHT. THE MAIN THREAT WITH THESE
STORMS WILL BE LARGE HAIL. DAMAGING WINDS WILL BE POSSIBLE WITH
STORMS THAT DEVELOP ALONG THE FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE AN ELEVATED FIRE DANGER MAINLY ALONG AND WEST OF
INTERSTATE 35 WEDNESDAY AND THURSDAY AFTERNOON.

A STRONG UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE INTO WEST TEXAS
BY FRIDAY WITH A COLD FRONT MOVING THROUGH THE AREA DURING THE DAY
FRIDAY. THERE IS A CHANCE OF SLEET MAINLY WEST OF A GAINESVILLE TO
WEATHERFORD TO GOLDTHWAITE LINE SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED AFTER 8 PM THIS EVENING.

07/85

In the hours before

Special weather statement, Feb 11, 9:13 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
913 PM CST MON FEB 11 2008

TXZ095-120345-
LAMAR TX-
913 PM CST MON FEB 11 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN LAMAR COUNTY

AT 913 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES WEST OF PARIS...MOVING NORTHEAST AT 30
MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST
TUESDAY MORNING FOR NORTHEASTERN TEXAS.

LAT...LON 3395 9556 3391 9553 3366 9580 3370 9586
      3385 9585 3388 9579 3391 9574 3391 9567
      3396 9560
TIME...MOT...LOC 0313Z 221DEG 29KT 3379 9582

85/HAMPSHIRE
Special weather statement, Feb 11, 10:53 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1053 PM CST MON FEB 11 2008

TXZ091-092-102-120530-
MONTAGUE TX-COOKE TX-WISE TX-
1053 PM CST MON FEB 11 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COOKE COUNTY
  SOUTHEASTERN MONTAGUE COUNTY
  NORTHEASTERN WISE COUNTY

AT 1053 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTH OF DECATUR...MOVING EAST AT 30
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD AND FORESTBURG.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST
TUESDAY MORNING FOR NORTHEASTERN TEXAS.

LAT...LON 3349 9777 3367 9729 3346 9719 3343 9729
      3344 9731 3344 9738 3340 9739 3332 9769
TIME...MOT...LOC 0453Z 248DEG 29KT 3344 9763

85

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 9:13 PM CSTSpecial Weather StatementFWDLamar32 min
Feb 11, 10:53 PM CSTSpecial Weather StatementFWDCooke37 min
Feb 12, 12:09 AM CSTSpecial Weather StatementFWDGrayson36 min
Feb 12, 12:59 AM CSTSpecial Weather StatementFWDDenton31 min
Feb 12, 1:35 AM CSTSpecial Weather StatementFWDDenton25 min
Feb 12, 1:44 AM CSTSevere Thunderstorm WarningFWDDenton16 min
Feb 12, 2:22 AM CSTSevere Thunderstorm WarningFWDDallas38 min
Feb 12, 3:19 AM CSTSpecial Weather StatementFWDErath26 min
Feb 12, 4:28 AM CSTSpecial Weather StatementFWDEllis32 min
Feb 12, 4:36 AM CSTSevere Thunderstorm WarningFWDEllis, Hill, Navarro39 min
Feb 12, 5:14 AM CSTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson, Navarro61 min
Feb 12, 5:29 AM CSTSpecial Weather StatementFWDLampasas31 min
Feb 12, 5:33 AM CSTSevere Thunderstorm WarningFWDLampasas57 min
Feb 12, 6:12 AM CSTSpecial Weather StatementFWDFreestone, Limestone33 min
Feb 12, 6:16 AM CSTSpecial Weather StatementFWDCoryell29 min
Feb 12, 6:30 AM CSTSpecial Weather StatementFWDFalls30 min
Feb 12, 6:46 AM CSTSpecial Weather StatementFWDFreestone, Leon59 min
Feb 12, 7:01 AM CSTSpecial Weather StatementFWDBell, Falls, Milam, Robertson59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.